Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 396, NWS Memphis, TN

August 7, 2008Pontotoc County, Union County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2008, 1:55 PM CDT for Pontotoc County, Union County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2008, 1:55 PM CDT (18:55 UTC)
Expired
Aug 7, 2008, 2:45 PM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Pontotoc County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 78 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1288 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 071855
SVRMEG
MSC115-145-071945-
/O.NEW.KMEG.SV.W.0396.080807T1855Z-080807T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 245 PM CDT

* AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF ETTA...OR 16 MILES
  SOUTH OF HOLLY SPRINGS...AND MOVING SOUTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PINEDALE...NEW ALBANY...ECRU...NEW HARMONY...PONTOTOC...FURRS AND
  TROY.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3429 8924 3460 8924 3449 8878 3439 8879
      3439 8882 3424 8882 3413 8883
TIME...MOT...LOC 1855Z 309DEG 39KT 3453 8930

$$
3 follow-up statements
000 
WWUS54 KMEG 071912
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT THU AUG 7 2008

MSC115-145-071945-
/O.CON.KMEG.SV.W.0396.000000T0000Z-080807T1945Z/
UNION MS-PONTOTOC MS-
211 PM CDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHERN PONTOTOC AND UNION COUNTIES...

AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR ETTA...OR 12 MILES WEST OF NEW
ALBANY...MOVING SOUTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THAXTON...ECRU...NEW HARMONY...BLUE SPRINGS...PONTOTOC...SHERMAN...
TROY AND FURRS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3429 8924 3460 8924 3449 8878 3439 8879
      3439 8882 3424 8882 3413 8883
TIME...MOT...LOC 1911Z 313DEG 34KT 3442 8920

$$
000 
WWUS54 KMEG 071939
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT THU AUG 7 2008

MSC145-071949-
/O.CAN.KMEG.SV.W.0396.000000T0000Z-080807T1945Z/
UNION MS-
239 PM CDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR UNION COUNTY IS CANCELLED...

AT 239 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3414 8888 3419 8897 3426 8916 3438 8911
      3438 8904 3439 8898 3438 8892 3437 8891
      3437 8883 3424 8882 3413 8883
TIME...MOT...LOC 1939Z 310DEG 38KT 3421 8899

$$

MSC115-071945-
/O.CON.KMEG.SV.W.0396.000000T0000Z-080807T1945Z/
PONTOTOC MS-
239 PM CDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHERN PONTOTOC COUNTY...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR PONTOTOC...MOVING SOUTHEAST AT
45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY
AND FURRS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3414 8888 3419 8897 3426 8916 3438 8911
      3438 8904 3439 8898 3438 8892 3437 8891
      3437 8883 3424 8882 3413 8883
TIME...MOT...LOC 1939Z 310DEG 38KT 3421 8899

$$
000 
WWUS54 KMEG 071946 RRA
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT THU AUG 7 2008

MSC115-071957-
/O.EXP.KMEG.SV.W.0396.000000T0000Z-080807T1945Z/
PONTOTOC MS-
247 PM CDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PONTOTOC COUNTY HAS
EXPIRED...

AT 247 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3414 8888 3419 8897 3426 8916 3438 8911
      3438 8904 3439 8898 3438 8892 3437 8891
      3437 8883 3424 8882 3413 8883
TIME...MOT...LOC 1939Z 310DEG 38KT 3421 8899

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:12 PM CDT, 43 minutes earlier.

Area forecast discussion, Aug 7, 1:12 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
112 PM CDT THU AUG 7 2008

.UPDATE...

COLD FRONT IS CURRENTLY PUSHING THROUGH NORTHEAST ARKANSAS.
THEREFORE HAVE DECREASED POPS NORTHWEST OF A FORREST CITY ARKANSAS
TO PARIS TENNESSEE LINE. ALSO LOWERED HIGH TEMPERATURES FOR MOST
OF THE MIDSOUTH DUE TO RAIN COOLED AIR AND MOSTLY CLOUDY SKIES ELSEWHERE.

&&

.PREV DISCUSSION... /ISSUED 1059 AM CDT THU AUG 7 2008/

UPDATE...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE PUSHING SOUTHEAST ACROSS
THE MIDSOUTH THIS MORNING AHEAD OF A COLD FRONT. FLASH FLOODING
APPEARS TO BE THE MAIN CONCERN WITH WIDESPREAD HEAVY RAIN.
INCREASED POPS SLIGHTLY FOR TODAY AND DECREASED HIGH TEMPERATURES
IN NORTHEAST ARKANSAS AND WEST TENNESSEE WHERE RAIN HAS FALLEN. SEVERE
POTENTIAL LOOKS TO BE MORE PROMINENT LATER THIS AFTERNOON ALONG
AND SOUTH OF I-40 AS THE FRONT PUSHES INTO A MORE UNSTABLE
AIRMASS. UPDATED HWO WILL BE OUT SHORTLY.

PREV DISCUSSION... /ISSUED 431 AM CDT THU AUG 7 2008/

DISCUSSION...08Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT FROM
KENTUCKY BACK THROUGH SOUTHERN MISSOURI AND INTO THE CENTRAL
PLAINS. ACROSS THE MID SOUTH THIS MORNING CLOUD COVER HAS BEEN
GRADUALLY INCREASING AS THE FRONT BEGINS TO DRIFT SOUTH WITH
TEMPERATURES MOSTLY IN THE 70S. SEVERE THUNDERSTORM POTENTIAL TODAY
IS THE PRIMARY FOCUS IN THIS FORECAST PACKAGE.

A WEAK COLD FRONT WILL MOVE THROUGH THE MID SOUTH TODAY. REGIONAL
WSR-88D RADAR TRENDS INDICATE SHOWERS AND THUNDERSTORMS DEVELOPING
ACROSS SOUTHERN MISSOURI AND NORTH CENTRAL ARKANSAS.
HOWEVER...THIS ELEVATED CONVECTIVE ACTIVITY HAS BEEN WEAKENING AS
IT MOVES INTO THE MID SOUTH WHERE WEAK RIDGING IS STILL IN PLACE.
NONETHELESS...EXPECTING SHOWERS AND THUNDERSTORMS TO CONTINUE
DEVELOPING WITH BEST CHANCES OF RAINFALL MAINLY SOUTH OF I-40 THIS
AFTERNOON IN ASSOCIATION WITH DAYTIME INSTABILITY. DESPITE
SUFFICIENT INSTABILITY...NOT OVERLY IMPRESSED WITH AN ORGANIZED
SEVERE THUNDERSTORM THREAT TODAY AS 700-500 MB LAYER MID LEVEL
LAPSE RATES WILL AVERAGE BELOW 6 C/KM. IF A COLD POOL CAN DEVELOP
ACROSS NORTH MISSISSIPPI THIS AFTERNOON FROM ONGOING SHOWERS AND
THUNDERSTORMS...AN ISOLATED THREAT OF DAMAGING WINDS/NICKEL SIZE
HAIL MAY BE POSSIBLE...MAINLY ACROSS NORTHEAST MISSISSIPPI.

THE COLD FRONT WILL CONTINUE TO MOVE SOUTH OF THE FORECAST AREA
TONIGHT AND FRIDAY WITH RAIN CHANCES COMING TO AN END BY FRIDAY
AFTERNOON AS HIGH PRESSURE BUILDS INTO THE MID SOUTH. LONG RANGE
MODELS STILL INDICATE THE FRONT MOVING BACK NORTH AS A WARM FRONT
SUNDAY THEN STALLING OUT ACROSS THE MID SOUTH FOR THE REMAINDER OF
THE PERIOD. AS A RESULT...KEPT RAIN CHANCES IN THE FORECAST FOR
SUNDAY AND BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  91  68  91 /  10  10   0   0
MKL  64  90  59  86 /  10  10   0   0
JBR  65  89  62  90 /  10   0   0   0
TUP  68  90  62  90 /  30  10  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

CCD/CJC
Hazardous weather outlook, Aug 7, 1:33 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
133 PM CDT THU AUG 7 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-082045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
133 PM CDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE MAIN
CONCERN ALONG AND SOUTH OF A FORREST CITY ARKANSAS TO PARIS
TENNESSEE LINE...WITH ANY STORMS THROUGH THE AFTERNOON HOURS. THESE
STORMS WILL CONTINUE TO PROGRESS SOUTHEAST AHEAD OF A COLD FRONT.

THE BEST SEVERE POTENTIAL LOOKS TO BE IN NORTHERN MISSISSIPPI THIS AFTERNOON.
ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND HAIL UP TO THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHEAST
MISSISSIPPI THIS AFTERNOON.

In the hours before

Special weather statement, Aug 7, 12:42 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT THU AUG 7 2008

MSZ016-017-071830-
LEE MS-ITAWAMBA MS-
1242 PM CDT THU AUG 7 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER
EVERGREEN AT 1242 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN ITAWAMBA AND LEE COUNTIES...INCLUDING THE CITIES OF
FULTON...TUPELO AND VERONA...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 130 PM CDT.
Special weather statement, Aug 7, 1:02 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT THU AUG 7 2008

MSZ001-002-008-071845-
DE SOTO MS-MARSHALL MS-TATE MS-
102 PM CDT THU AUG 7 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EAST CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES SOUTHEAST OF RED BANKS AT 102 PM CDT...MOVING SOUTHEAST AT 35
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN DESOTO...MARSHALL AND TATE COUNTIES...INCLUDING THE CITY OF
HOLLY SPRINGS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 145 PM CDT.
Local storm report, Aug 7, 1:08 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
108 PM CDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
08/07/2008                   GREENE             AR   BROADCAST MEDIA

            SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
            PARAGOULD. REPORTED BY KAIT-TV.

1105 AM     FLASH FLOOD      BLYTHEVILLE             35.84N 90.37W
08/07/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.

1125 AM     TSTM WND DMG     9 NE RIPLEY             35.84N 89.42W
08/07/2008                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.

1227 PM     TSTM WND DMG     5 S AMORY               33.92N 88.48W
08/07/2008                   MONROE             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON RICHARDSON ROAD.

&&

JKT
Local storm report, Aug 7, 1:13 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
113 PM CDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
08/07/2008                   GREENE             AR   BROADCAST MEDIA

            SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
            PARAGOULD. REPORTED BY KAIT-TV.

1105 AM     FLASH FLOOD      BLYTHEVILLE             35.84N 90.37W
08/07/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.

1125 AM     TSTM WND DMG     9 NE RIPLEY             35.84N 89.42W
08/07/2008                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.

1227 PM     TSTM WND DMG     5 S AMORY               33.92N 88.48W
08/07/2008                   MONROE             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON RICHARDSON ROAD.

0105 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
08/07/2008                   TATE               MS   FIRE DEPT/RESCUE

            TREES REPORTED DOWN BY SENATOBIA FIRE.

&&

JKT
Local storm report, Aug 7, 1:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
123 PM CDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
08/07/2008                   GREENE             AR   BROADCAST MEDIA

            SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
            PARAGOULD. REPORTED BY KAIT-TV.

1105 AM     FLASH FLOOD      BLYTHEVILLE             35.84N 90.37W
08/07/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.

1125 AM     TSTM WND DMG     9 NE RIPLEY             35.84N 89.42W
08/07/2008                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.

1227 PM     TSTM WND DMG     5 S AMORY               33.92N 88.48W
08/07/2008                   MONROE             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON RICHARDSON ROAD.

0105 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
08/07/2008                   TATE               MS   FIRE DEPT/RESCUE

            TREES AND POWER LINES REPORTED DOWN BY SENATOBIA FIRE.

&&

JKT
Local storm report, Aug 7, 1:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
151 PM CDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
08/07/2008                   GREENE             AR   BROADCAST MEDIA

            SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
            PARAGOULD. REPORTED BY KAIT-TV.

1105 AM     FLASH FLOOD      BLYTHEVILLE             35.84N 90.37W
08/07/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.

1125 AM     TSTM WND DMG     9 NE RIPLEY             35.84N 89.42W
08/07/2008                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.

1227 PM     TSTM WND DMG     5 S AMORY               33.92N 88.48W
08/07/2008                   MONROE             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON RICHARDSON ROAD.

1255 PM     TSTM WND DMG     ARKABUTLA               34.70N 90.13W
08/07/2008                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN IN ARKABUTLA.

0105 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
08/07/2008                   TATE               MS   FIRE DEPT/RESCUE

            TREES AND POWER LINES REPORTED DOWN BY SENATOBIA FIRE.

0105 PM     TSTM WND DMG     COLDWATER               34.69N 89.98W
08/07/2008                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN IN COLDWATER.

&&

JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:55 AM CDTSevere Thunderstorm WarningMEGMonroe35 min
Aug 7, 12:26 PM CDTSevere Thunderstorm WarningMEGMonroe34 min
Aug 7, 12:30 PM CDTSevere Thunderstorm WarningMEGTate, Tunica45 min
Aug 7, 12:49 PM CDTFlash Flood WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Union4 hr
Aug 7, 1:00 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tate45 min
Aug 7, 1:04 PM CDTSevere Thunderstorm WarningMEGMonroe26 min
Aug 7, 1:12 PM CDTFlash Flood WarningMEGCoahoma, DeSoto, Lafayette, Marshall, Panola, Quitman and 2 more3 hr
Aug 7, 1:27 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Yalobusha48 min
Aug 7, 2:06 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.